Shine

via Daily Prompt: Shine

The only thing that shines in my life lately is my hands, my lips, and my face. That’s not in a natural glow sort of way, that’s in a trying desperately to moisturize my skin to combat a severe reaction to acne medication and freezing dry air. I finally decided to use acne medication that was prescribed to me back in November 2015, only to realize that two of the three medications had expired. The first medication was a foam, which I used for several days without checking the expiration date or reading the full warning. I put it on my face, and on my chin where there was a small cut, I felt a sharp burning sensation. I figured this was just because of the cut, and so I continued to put it on.

Cold weather is not kind to skin to begin with. My lips are constantly chapped, so I have to apply chap-stick or lip balm constantly, which then makes the skin around it break out in a million black heads. My hands are also super dry, so I have to use lotion that smells ridiculously strong and makes my hands strangely shiny. I love the cold, but it does not love my skin.

I told my mom that I started using the stuff, and she reminded me that there were several other medications. I started using the cream at night, and all was going smoothly. My skin felt really soft after putting it on. About a week after I had started using the foam, my skin burned every time I put it on, even if I had no abrasions on my face. The burning sensation would stay for several hours until my face was so dry it felt like my skin was a thick clay mask that cracked every time it moved.

I told my mom and she told me to use the lotion that was prescribed. I looked through everything, but the cream was the closest I had to a lotion. I read the label, and it warned that it could cause a burning sensation for the first 2-4 weeks. It also said it expired in January 2018. The next bottle, which I hadn’t used, said to use as a face wash and to avoid going outdoors while using it because any sunlight could cause severe sunburn. It also said it expired in October 2016, so I threw it out. The final bottle, the foam, which I had been using the longest, had the same warnings as the cream, but also said in bold print do not get this medication in any areas of broken skin. If this gets into your bloodstream, there is a high risk of intestinal infection. This was then followed by a long list of symptoms. I also found out in my reading that this bottle expired in November 2016.

I think I’ll be okay. I’m not suffering any of the very graphic symptoms, including but not limited to bloody diarrhea, coughing blood, and vomiting blood, so I think I’ll live. My skin has finally calmed down after several days of having to apply moisturizer to skin and not being able to apply any kind of soap or make-up because they all contain some type of acid. My acne is surprisingly not terrible after all of that, but that will probably change now that I’ve typed that. The moral of the story is read the warning label and the expiration date before attempting to use any kind of medication.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s